Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 17, 2007, 7:22 PM CDT for White County, Woodruff County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 7:22 PM CDT (00:22 UTC)
- Expired
- Oct 17, 2007, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 7:25 PM CDT | TSTM WND DMG | S Gregory, AR | POWER LINES REPORTED DOWN ON HIGHWAY 33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 180022
TORLZK
ARC145-147-180100-
/O.NEW.KLZK.TO.W.0037.071018T0022Z-071018T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
722 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN WHITE COUNTY IN CENTRAL ARKANSAS
WOODRUFF COUNTY IN EASTERN ARKANSAS
* UNTIL 800 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF
GEORGETOWN...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
PATTERSON AROUND 735 PM CDT...
MCCRORY AROUND 740 PM CDT...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3536 9124 3535 9106 3502 9104 3501 9132
3506 9137 3506 9139 3514 9150 3537 9126
TIME...MOT...LOC 0022Z 217DEG 28KT 3518 9133
$$
56What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 17, 7:03 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 17, 7:03 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 703 PM CDT WED OCT 17 2007 .AVIATION... NUMEROUS THUNDERSTORMS CONTINUE IN THE AREA. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH ABOUT 11Z...THEN CONDITONS WILL IMPROVE SLOWLY.(38) && .PREV DISCUSSION... /ISSUED 210 PM CDT WED OCT 17 2007/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT STRONG NEGATIVE TILT TROF IN THE PLAINS WILL SWING BY THE AREA TONIGHT AND BRING A PERIOD OF POTENTIALLY SEVERE WEATHER TO THE AREA. STILL LOOKS LIKE THE BIGGEST THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND MAYBE LARGE HAIL AND A FEW TORNADOES WILL BE IN THE 00Z TO 06Z TIME FRAME. APPEARS THE DEVELOPING SQUALL LINE IN CENTRAL OKLAHOMA WILL BE THE MAIN SYSTEM TO MOVE INTO THE AREA BUT SOME ACTIVITY MOVING IN FROM THE SOUTH MAY ALSO PRODUCE SOME SEVERE WEATHER. GFS INDICATES THE MAIN IMPETUS OF THIS WILL BE PAST THE AREA BY 06Z BUT THIS LOOKS A LITTLE FAST. BASICALLY WENT WITH POPS RANGING FROM 60 IN THE SOUTH TO 80 IN THE NORTH FOR THE FIRST HALF OF TONIGHT WITH SEVERE MENTIONED IN THE ZONES. LOWERED POPS FROM THE WEST FOR THE SECOND HALF OF THE NIGHT AS ACTIVITY SHOULD AT LEAST DECREASE IF NOT END COMPLETELY. SOME DRIER AIR MAY MOVE INTO WESTERN AREAS BY MORNING BUT NOT REAL CONFIDENT HOW MUCH OF A THRUST OF DRY AIR WILL MOVE IN. GENERALLY WENT WITH GUIDANCE FOR MINS AND DEW POINTS BY 12Z THURSDAY. UPPER TROF WILL BE TO THE NORTH OF THE AREA ON THURSDAY. THE ACTUAL FRONT WILL NOT MOVE ACROSS THE AREA UNTIL DURING THE DAY BUT IT APPEARS ALL THE MOISTURE AND PRECIP WILL BE EAST OF THE AREA. DROPPED ALL MENTION OF RAIN FOR THURSDAY. STRONG SOUTHWEST TO WEST WINDS AROUND THE LOW WILL LIKELY REQUIRE LAKE WIND ADVISORIES FOR THURSDAY. THIS ALONG WITH MOSTLY SUNNY SKIES MAY DRIVE TEMPS WELL INTO THE 80S AND WENT THAT WAY FOR MAXES BUT WENT A LITTLE COOLER IN THE NORTH. ON THURSDAY NIGHT A SHORT WAVE ROTATES AROUND THE UPPER LOW AND MOVES THROUGH THE AREA WITH A LITTLE WRAPAROUND MOISTURE. FOR NOW KEPT POPS JUST BELOW THESHOLD FOR MENTION IN THE NORTH IN THE FORECAST BUT WILL NEED TO MONITOR THIS. RIDGING MOVES IN ON FRIDAY AND CONTINUES THROUGH MOST OF THE WEEKEND. THIS SHOULD RESULT IN DRY WEATHER WITH MINS NEAR OR A LITTLE BELOW NORMAL AND MAXES NEAR OR A LITTLE ABOVE NORMAL. THE NEXT TROF BEGINS TO APPROACH THE AREA JUST BEYOND THE SHORT TERM. LONG TERM...SUNDAY THROUGH WEDNESDAY CONFIDENCE IN THE EXTENDED PERIODS IS LOW RIGHT NOW...GIVEN HIGH VARIABILITY OF MODEL SOLUTIONS. APPEARS AS THOUGH A FRONT WILL BE AFFECTING THE AREA SOME TIME LATE SUNDAY INTO MONDAY. HOWEVER...SEVERAL MODELS ARE KEYING IN ON UPPER RIDGE BUILDING OVER THE SOUTHEAST CONUS BY EARLY NEXT WEEK. THIS WOULD SLOW UP THE FORWARD SPEED OF THE FRONT...AND KEEP PRECIP CHANCES AROUND INTO THE WEEK. FOR NOW...HAVE MADE LITTLE CHANGES IN THE GOING FORECAST UNTIL MODELS REACH MORE OF AN AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 64 83 53 / 70 80 10 10 CAMDEN AR 80 68 87 58 / 60 60 10 10 HARRISON AR 74 61 80 50 / 70 80 10 10 HOT SPRINGS AR 78 66 86 55 / 70 70 10 10 LITTLE ROCK AR 77 67 86 56 / 70 70 10 10 MONTICELLO AR 79 68 89 58 / 60 60 10 10 MOUNT IDA AR 78 66 85 55 / 70 70 10 10 MOUNTAIN HOME AR 74 61 80 50 / 70 80 10 10 NEWPORT AR 76 66 85 53 / 70 80 10 10 PINE BLUFF AR 78 67 87 57 / 60 70 10 10 RUSSELLVILLE AR 76 63 84 53 / 70 70 10 10 SEARCY AR 76 66 85 54 / 70 70 10 10 STUTTGART AR 78 67 87 56 / 60 70 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...38
Hazardous weather outlook, Oct 17, 3:25 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT WED OCT 17 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 325 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF ARKANSAS. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE THUNDERSTORMS FOR A LARGE PORTION OF THE STATE THROUGH TONIGHT. STRONG LOW PRESSURE AT THE SURFACE AND ALOFT...COMBINED WITH INCREASING MOISTURE AND INSTABILITY TODAY AND TONIGHT...WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...WINDS ARE CHANGING IN DIRECTION AND INCREASING IN SPEED WITH HEIGHT...WHICH INDICATES THE POSSIBILITY OF TORNADOES AS WELL. THIS WOULD BE MOST LIKELY IN AREAS WITH A MODERATE RISK OF SEVERE STORMS. ABUNDANT MOISTURE IN THE ATMOSPHERE WILL ALSO ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL...PARTICULARLY WHERE STORMS FORM AND MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...THE STORM SYSTEM WILL MOVE NORTHEAST TO THE GREAT LAKES REGION...AND PUSH A COLD FRONT THROUGH ARKANSAS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ARKANSAS UNTIL THE FRONT PUSHES OUT OF THE STATE. BEHIND THE FRONT...CONDITIONS WILL BECOME BREEZY. A LAKE WIND ADVISORY MAY BE NECESSARY ON THURSDAY...AS WINDS COULD APPROACH 15 TO 25 MPH. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT LATER THURSDAY AND WILL BE THE MAIN WEATHER FEATURE FOR FRIDAY AND INTO THE WEEKEND. THE NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO AFFECT THE AREA AROUND SUNDAY NIGHT OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. KEEP INFORMED BY MONITORING THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED FOR YOUR AREA. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38
In the hours before
Local storm report, Oct 17, 5:13 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 4 N GRAPEVINE 34.21N 92.32W
10/17/2007 GRANT AR LAW ENFORCEMENT
A TREE WAS REPORTED DOWN ON ARKANSAS HIGHWAY 35.
&&
TCLARKELocal storm report, Oct 17, 5:24 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG WOODBERRY 33.58N 92.52W
10/17/2007 CALHOUN AR LAW ENFORCEMENT
A FEW TREES WERE REPORTED DOWN AROUND WOODBERRY.
&&
TCLARKELocal storm report, Oct 17, 5:39 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG PINE BLUFF 34.21N 92.02W
10/17/2007 JEFFERSON AR EMERGENCY MNGR
DAMAGE WAS REPORTED AROUND PRINCETON PIKE INCLUDING A
LARGE TREE BETWEEN 18 AND 20 INCHES SNAPPED IN HALF.
&&
TCLARKELocal storm report, Oct 17, 6:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 4 W STAR CITY 33.94N 91.91W
10/17/2007 LINCOLN AR LAW ENFORCEMENT
LIMBS...SIGNS AND POWER LINES WERE REPORTED DOWN ON
ARKANSAS HIGHWAY 212.
&&
TCLARKELocal storm report, Oct 17, 6:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 WNW PINE BLUFF 34.23N 92.07W
10/17/2007 JEFFERSON AR EMERGENCY MNGR
PART OF THE ROOF WAS BLOWN OFF OF THE DOLLARWAY GYM.
LIMBS AND POWER LINES WERE ALSO REPORTED DOWN ON
PRINCETON PIKE.
0616 PM FUNNEL CLOUD TAMO 34.11N 91.76W
10/17/2007 JEFFERSON AR LAW ENFORCEMENT
A FUNNEL CLOUD WAS REPORTED OFF OF TAMORIVER ROAD.
&&
TCLARKELocal storm report, Oct 17, 6:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 WNW PINE BLUFF 34.23N 92.07W
10/17/2007 JEFFERSON AR EMERGENCY MNGR
PART OF THE ROOF WAS BLOWN OFF OF THE DOLLARWAY HIGH
SCHOOL GYM. LIMBS AND POWER LINES WERE ALSO REPORTED DOWN
ON PRINCETON PIKE.
0616 PM FUNNEL CLOUD TAMO 34.11N 91.76W
10/17/2007 JEFFERSON AR LAW ENFORCEMENT
A FUNNEL CLOUD WAS REPORTED OFF OF TAMO RIVER ROAD.
&&
TCLARKEThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:19 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 41 min |
| Oct 17, 9:20 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 25 min |
| Oct 17, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 12 min |
| Oct 17, 10:02 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 43 min |
| Oct 17, 10:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 29 min |
| Oct 17, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 40 min |
| Oct 17, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 43 min |
| Oct 17, 11:07 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 38 min |
| Oct 17, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 30 min |
| Oct 17, 11:20 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 55 min |
| Oct 17, 11:34 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 26 min |
| Oct 17, 11:44 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 31 min |
| Oct 17, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 25 min |
| Oct 18, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Searcy, Stone | 50 min |
| Oct 18, 12:13 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 32 min |
| Oct 18, 12:29 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 46 min |
| Oct 18, 12:46 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 29 min |
| Oct 18, 1:14 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 31 min |
| Oct 18, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 28 min |
| Oct 18, 4:15 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
| Oct 18, 10:56 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
Nearby
Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.